Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 79, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2014, 3:37 PM EDT for 10 counties in West Virginia. It was in force for 38 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 3:37 PM EDT (19:37 UTC)
- Expired
- Jul 8, 2014, 4:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Randolph County, WV, Roane County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 151 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:37 PM EDT | TSTM WND DMG | Jackson Mill, WV | TREES AND POWERLINES DOWN IN JACKSONS MILLS. |
| Jul 8, 3:41 PM EDT | TSTM WND DMG | Jane Lew, WV | TREES AND POWERLINES DOWN. |
| Jul 8, 3:59 PM EDT | TSTM WND DMG | 10 S Philippi, WV | BRANCHES AND TREES DOWN. POWER OUTAGES. |
| Jul 8, 4:17 PM EDT | TSTM WND DMG | 2 Wnw Elkins, WV | SEVERAL TREES DOWN IN LEADING CREEK COMMUNITY. TIME ESTIMATED FROM RADAR. |
| Jul 8, 4:18 PM EDT | TSTM WND DMG | Elkins, WV | SEVERAL TREES DOWN ON CENTRAL STREET. TIME ESTIMATED FROM RADAR. |
| Jul 8, 4:18 PM EDT | TSTM WND GST 63 | 2 S Elkins, WV | |
| Jul 8, 4:23 PM EDT | TSTM WND DMG | 2 Wnw Elkins, WV | SEVERAL TREES DOWN IN LEADING CREEK COMMUNITY. TIME ESTIMATED FROM RADAR. |
| Jul 8, 4:25 PM EDT | TSTM WND DMG | Elkins, WV | SEVERAL TREES DOWN ON CENTRAL STREET. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WUUS51 KRLX 081937
SVRRLX
WVC001-007-013-021-033-041-083-087-097-101-082015-
/O.NEW.KRLX.SV.W.0079.140708T1937Z-140708T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
337 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF AUDRA STATE PARK...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
SOUTHERN GILMER COUNTY IN WEST VIRGINIA...
SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
EAST CENTRAL ROANE COUNTY IN WEST VIRGINIA...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 332 PM EDT...LOCAL LAW ENFORCEMENT REPORTED NUMEROUS TREES DOWN
IN THE AREA. THE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING
FROM JACKSON MILL TO 10 MILES NORTH OF GASSAWAY TO 25 MILES WEST
OF GASSAWAY... OR ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
WESTON TO 9 MILES SOUTH OF GLENVILLE TO 9 MILES SOUTHEAST OF
SPENCER...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWALL JACKSON LAKE STATE PARK...ROCK CAVE...MILL CREEK...HOLLY
RIVER STATE PARK...DAILEY AND BELINGTON.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
58 AND 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3873 7975 3874 7978 3864 7983 3856 8035
3872 8138 3882 8084 3917 8055 3911 7979
3904 7977 3900 7960
TIME...MOT...LOC 1936Z 281DEG 49KT 3908 8049 3880 8071
3872 8115
$$
121 follow-up statement
867
WWUS51 KRLX 082003
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT TUE JUL 8 2014
WVC033-087-082013-
/O.CAN.KRLX.SV.W.0079.000000T0000Z-140708T2015Z/
HARRISON WV-ROANE WV-
403 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROANE AND
SOUTHEASTERN HARRISON COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
107 AND 109.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3873 7975 3874 7978 3864 7984 3856 8035
3868 8109 3914 8020 3911 7979 3904 7977
3900 7961
TIME...MOT...LOC 2003Z 281DEG 49KT 3901 8002 3873 8025
3865 8069
$$
WVC001-007-013-021-041-083-097-101-082015-
/O.CON.KRLX.SV.W.0079.000000T0000Z-140708T2015Z/
LEWIS WV-RANDOLPH WV-GILMER WV-CALHOUN WV-BRAXTON WV-BARBOUR WV-
WEBSTER WV-UPSHUR WV-
403 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR UPSHUR...NORTHERN WEBSTER...SOUTHERN BARBOUR...BRAXTON...
SOUTHEASTERN CALHOUN...SOUTHERN GILMER...RANDOLPH AND SOUTHERN LEWIS
COUNTIES...
AT 359 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AUDRA STATE PARK TO EDEN TO
GASSAWAY...OR ALONG A LINE EXTENDING FROM AUDRA STATE PARK TO 18
MILES SOUTH OF BUCKHANNON TO SUTTON...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELINGTON...JUNIOR...HELVETIA...CENTRALIA...COALTON...HOLLY RIVER
STATE PARK...HACKER VALLEY...MONTROSE...KERENS...ELKINS...BOWDEN...
GLADY...PICKENS...MILL CREEK...HUTTONSVILLE...DAILEY AND BEVERLY
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
59 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3873 7975 3874 7978 3864 7984 3856 8035
3868 8109 3914 8020 3911 7979 3904 7977
3900 7961
TIME...MOT...LOC 2003Z 281DEG 49KT 3901 8002 3873 8025
3865 8069
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:53 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 8, 2:53 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 253 PM EDT TUE JUL 8 2014 .SYNOPSIS... WEAK COLD FRONT PASSING NOW. ANOTHER WEAK COLD FRONT WEDNESDAY. HIGH PRESSURE BRINGS DRIER AIR TO THE REGION THURSDAY INTO SATURDAY.. ANOTHER SYSTEM LATER IN THE WEEKEND AND ON MONDAY. && .NEAR TERM /THROUGH WEDNESDAY/... CONVECTION HAS FIRED ALONG A WEAK COLD FRONT THAT IS NOW PASSING THROUGH THE OHIO VALLEY. UNDER A SLIGHT RISK FROM SPC...WINDS ARE PRIMARILY THE MAIN THREAT WITH THE STORMS...ALTHOUGH BETTER DYNAMICS ARE CLEARLY NORTH OF OUR CWA IN PITTSBURGH AND STATE COLLEGE. 0-6KM BULK SHEAR OVER THE NORTHERN ZONES NOT QUITE IN THE 40KT RANGE...AND HAS AN ORIENTATION THAT IS MORE PARALLEL TO THE CURRENT LINE. THIS HINDERS THE WIND POTENTIAL SOMEWHAT. BEHIND THE FRONT...SOME BRIEF STABILIZATION IS POSSIBLE...WHICH COULD ERODE FROM THE MID LEVELS AGAIN INTO THE EVENING WHICH WOULD ALLOW FOR A SECOND ROUND OF MORE ISOLATED CONVECTION THAN ANYTHING. HAVE KEPT THE POPS LINGERING THROUGH THE CWA DURING THE DAYTIME HEATING HOURS...EVEN BEHIND THE FRONT. DRY THE WESTERN ZONES OUT OVERNIGHT. DEWPOINTS STAY UP OVERNIGHT WITH MUGGY CONDITIONS LINGERING...ESPECIALLY WHERE RAIN FALLS TODAY...WHICH WILL BE AT MOST AREAS...ESPECIALLY THE NORTHERN HALF OF THE CWA. EXPECTING DIURNAL CUMULUS WEDNESDAY THAT MAY LOOK ROBUST AT TIMES...BUT VERY LIMITED IN THE MOISTURE AVAILABLE ABOVE THE LOW LEVELS OF THE ATMOSPHERE. ISOLATED SHOWERS...OR A BRIEF STORM OR TOW...CANNOT BE RULED OUT WEDNESDAY...ESPECIALLY LATER IN THE DAY/EVENING. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WEST TO NORTHWEST FLOW ALOFT CONTINUES WITH A BRIEF AMPLIFICATION OF THE UPPER TROUGH OVER THE EASTERN U.S. FOR THE END OF THE WORKWEEK. THIS WILL BRING COOLER HIGH PRESSURE DOWN OVER THE AREA WITH DRY WEATHER THURSDAY AND FRIDAY. LOOK FOR TEMPERATURES IN THE LOWER TO MID 80S FOR HIGHS AND LOWS AROUND 60. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE NEXT SHORT WAVE AND COLD FRONT IN THE WEST TO NORTHWEST FLOW ALOFT WILL APPROACH FOR THE WEEKEND. OF COURSE...THERE ARE MODEL DIFFERENCES IN THE EXACT TRACK AND ESPECIALLY THE TIMING OF THE SYSTEM...BUT THE GENERAL CONSENSUS HAS THIS SYSTEM AFFECTING OUR AREA MAINLY SUNDAY AND MONDAY WITH INCREASING HEAT...HUMIDITY AND THUNDERSTORMS. THIS LEAVES SATURDAY AS A TRANSITION DAY WITH DRY WEATHER...BUT HEAT AND HUMIDITY BEGINNING TO INCREASE AS THE HIGH SLIDES OFF THE COAST. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... LINE OF CONVECTION HAS DEVELOPED QUICKLY AND WILL BE CROSSING THE OHIO RIVER SOON. CKB...EKN...AND PKB ARE IN A SEVERE THUNDERSTORM WATCH...PRIMARILY FOR WIND...BUT AS OF RIGHT NOW WITH THE APPROACHING LINE...WINDS ALOFT ARE PARALLEL TO THE LINE AS IT MOVES TO THE EAST. THIS WILL HAMPER THE WIND GUSTS SOMEWHAT...SO WILL KEEP TAF GUSTS BELOW 40KTS. TIMING THE LINE IS USUALLY TRICKY...AND THIS IS NO EXCEPTION. TEMPOS WERE A NECESSITY TODAY BECAUSE OF THIS...BUT WORKED TO KEEP THEM UNDER 2 HOURS. MAY GET SOME REDEVELOPMENT LATER THIS AFTERNOON/EVENING...BUT THE THREAT FOR ISOLATED SHOWERS AND STORMS WILL RETURN. WINDS WILL GUST OUT OF THE SOUTHWEST TO 25KTS. THERE WILL BE A FRONTAL PASSAGE IN THE NEXT TWO HOURS...BUT THE WIND SHIFT WILL BE MINIMAL TO NONE...AND IT SHOULD NOT AFFECT VELOCITIES AS MUCH AS THE LINE OF STORMS. GETTING INTO TONIGHT BECOMES CHALLENGING AS WELL. LOCALES RECEIVING RAIN...AS TYPICAL...WILL HAVE A BETTER SHOT AT FOG...ALTHOUGH IT APPEARS THE WIND MAY TRY TO STAY ABOVE CALM. THIS WILL MAKE FOG/MIST DEVELOPMENT QUESTIONABLE...BUT THE SYNOPTIC WIND MAY BE TRUMPED BY MESO HIGH AIR FROM CONVECTION EARLIER IN THE PERIOD. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: LOW TO MEDIUM. ALTERNATE SCENARIOS: CONFIDENCE IS HIGH WITH THE CONVECTIVE OCCURRENCES...JUST NOT THE TIMING AS MUCH. FOG/MIST TONIGHT IS ALSO IN QUESTION. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... LOCAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH EARLY WEDNESDAY... WITH LINGERING IFR CIGS POSSIBLE THROUGH LATE WEDNESDAY MORNING PARTICULARLY ACROSS HIGHER TERRAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/26 NEAR TERM...26 SHORT TERM...JMV LONG TERM...JMV AVIATION...26
Hazardous weather outlook, Jul 8, 2:38 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 238 PM EDT TUE JUL 8 2014 OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-039-040-047- 091845- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR- BARBOUR-RANDOLPH- 238 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-VAZ003-004-WVZ005-006-013>015-024>027-033>038-046- 091845- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL- LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- 238 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 2:48 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
248 PM EDT TUE JUL 8 2014
WVZ007-008-016>018-028-029-081930-
BRAXTON WV-CALHOUN WV-GILMER WV-JACKSON WV-MASON WV-ROANE WV-WIRT WV-
248 PM EDT TUE JUL 8 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN ROANE...SOUTHERN WIRT...
NORTHERN BRAXTON...CALHOUN...SOUTHERN GILMER...SOUTHERN JACKSON AND
EASTERN MASON COUNTIES IN WEST VIRGINIA UNTIL 330 PM EDT...
AT 245 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 8
MILES SOUTHWEST OF ELIZABETH TO 4 MILES SOUTHEAST OF RIPLEY TO 13
MILES SOUTHEAST OF POINT PLEASANT...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR STATTS MILLS AROUND 300 PM...STUMPTOWN
AROUND 310 PM...EXCHANGE AROUND 320 PM AND WILSIE AROUND 330 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 127 AND 135 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 67
AND 83.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3872 8056 3863 8098 3867 8103 3863 8106
3872 8201 3878 8172 3903 8149 3893 8063
3886 8058 3887 8056 3885 8054 3886 8053
3885 8051
12Special weather statement, Jul 8, 3:01 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
301 PM EDT TUE JUL 8 2014
OHZ087-WVZ006-007-014-015-081945-
CABELL WV-KANAWHA WV-LAWRENCE OH-MASON WV-PUTNAM WV-
301 PM EDT TUE JUL 8 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHERN CABELL...NORTHWESTERN KANAWHA...EXTREME
SOUTHWESTERN MASON AND CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
345 PM EDT...
AT 259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF PROCTORVILLE...MOVING EAST AT 40 MPH.
THIS STORM WILL BE NEAR MILTON AROUND 310 PM...HURRICANE AROUND 320
PM...TEAYS VALLEY AROUND 330 PM...CROSS LANES AROUND 340 PM AND
SISSONVILLE AROUND 350 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 13 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
116 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 6.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3857 8237 3856 8164 3855 8163 3856 8162
3856 8152 3832 8154 3836 8205 3837 8205
3837 8210 3839 8238
12Local storm report, Jul 8, 3:16 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
316 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG BELPRE 39.28N 81.59W
07/08/2014 WASHINGTON OH PUBLIC
TREES AND POWERLINES DOWN.
&&
EVENT NUMBER RLX1401058
ARBLocal storm report, Jul 8, 3:19 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
319 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG WASHINGTON 39.24N 81.67W
07/08/2014 WOOD WV PUBLIC
MULTIPLE LARGE TREES DOWN ALONG SMITHERNAN ROAD IN THE
TOWN OF WASHINGTON
&&
EVENT NUMBER RLX1401059
SLLocal storm report, Jul 8, 3:25 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
325 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG PARKERSBURG 39.26N 81.54W
07/08/2014 WOOD WV EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN IN COUNTY. 25 TREES
DOWN ON HOMES IN COUNTY. WIDESPREAD POWER OUTAGES. TIME
225 TO 235 PM
&&
EVENT NUMBER RLX1401060
NWLocal storm report, Jul 8, 3:31 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
331 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG SPENCER 38.80N 81.36W
07/08/2014 ROANE WV 911 CALL CENTER
NUMEROUS TREES DOWN IN TOWN.
&&
EVENT NUMBER RLX1401062
NWThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:38 PM EDT | Special Weather Statement | RLX | Mason | 37 min |
| Jul 8, 2:03 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt | 42 min |
| Jul 8, 2:30 PM EDT | Severe Thunderstorm Warning | RLX | Cabell | 30 min |
| Jul 8, 2:37 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie, Wirt, Wood | 38 min |
| Jul 8, 2:39 PM EDT | Special Weather Statement | RLX | Tyler | 36 min |
| Jul 8, 2:48 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Gilmer, Roane | 42 min |
| Jul 8, 3:01 PM EDT | Special Weather Statement | RLX | Cabell, Putnam | 44 min |
| Jul 8, 3:08 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Mason, Putnam | 22 min |
| Jul 8, 3:41 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Taylor | 34 min |
| Jul 8, 3:52 PM EDT | Special Weather Statement | RLX | Clay, Kanawha | 38 min |
| Jul 8, 4:18 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph, Webster | 27 min |
| Jul 8, 4:23 PM EDT | Special Weather Statement | RLX | Fayette, Pocahontas, Webster | 67 min |
| Jul 8, 4:52 PM EDT | Special Weather Statement | RLX | Randolph | 23 min |
| Jul 8, 6:23 PM EDT | Special Weather Statement | RLX | Wyoming | 37 min |
| Jul 8, 7:16 PM EDT | Special Weather Statement | RLX | McDowell | 14 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.